MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. GLENOID REAM BIT L; BIT, DRILL

ASCENSION ORTHOPEDICS, INC. GLENOID REAM BIT L; BIT, DRILL
Catalog Number RMB-0990-818-03
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during a total shoulder arthroplasty, the tip of two (2) glenoid ream bit l fractured off when the surgeon was reaming the glenoid.The procedure was resumed, after a non-significant delay, with the same device (when the second reamer fractured).The patient was not harmed as a consequence of this problem.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
The associated devices were returned and evaluated.The visual inspection revealed the instruments had some signs of wear consistent with normal use of the device.This included nicks and scratches along the reamer bit cutting edges, and scratches wrapping along the reamer bit shaft.The complaint alleges that the tips glenoid reamer bits were fractured off when the surgeon was reaming the glenoid.Visual evaluation did not identify signs of a fracture on the devices.A functional evaluation performed on the device revealed the ball joints on each device were jammed and unable to move freely.The devices are unable to be taken apart so an internal fracture cannot be determined at this time.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.These devices are reusable instruments that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely potential factors that could contribute to the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GLENOID REAM BIT L
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19029433
Report Number3002788818-2024-00051
Device Sequence Number7338745
Product Code HTW
UDI-Device Identifier00885556811641
UDI-Public885556811641
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRMB-0990-818-03
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/07/2024
Initial Report FDA Received Date04/02/2024
Supplement Report FDA Received Date05/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown